I don't think it is TMJ (I don't have that problem thankfully). But I wonder if the hydrocodone is the direct cause or if it mediated by something else.
I'm now quite confident that the hydrocodone is playing some causal role as the drug holidays I've taken and the various days where I don't take any hydrocodone correlate with my hypothesis.
The headache issue also seems to have started in the early Fall, roughly when I went through a bout of vertigo. That may or may not be relevant.
My fear is that despite the low dose, some byproduct of the metabolization is causing the symptoms, or as my receptors have adjusted, the hydrocodone itself is now affecting them in such a way as to cause the headaches.
Just a lot of guessing right now.
I would like to stop the hydrocodone for a month to see what happens. But I'll end up using most of my oxycodone instead. My PM is not particularly happy about my taking 2 BT meds, but since I only need an oxycodone refill every 9-12 months, it isn't a big deal for him. However, he might be more troubled if I ask for a refill so soon (the last was in October).
If I were to avoid hydrocodone for at least two weeks, that may be realistic. I might go through 10-15 oxycodones. Or, I might go back to my old routine of not allowing myself to take any BT meds two days in a row.
C4-T4 Scoliosis (disk degeneration, stenosis, narrowed neuroforamen, bone spurs), RT hip and SI joint damage from car accident. Also, pectus excavatum, supraventricular tacycardia and mitral valve prolapse syndrome.
Current meds: Ultram ER 300mg daily, breakthrough - hydrocodone 10-15mg, or oxycodone 5-7.5mg. .25-.5mg ativan as needed for sleep, Verapamil 240mg SR (for tachycardia). [/gray